Alert archive / Iowa / Winter Storm Warnings in 2006
Winter Storm Warning 2, NWS Des Moines, IA
NWS Des Moines, IA issued this winter storm warning at Mar 15, 2006, 3:37 PM CST for 13 counties in Iowa. It took effect at Mar 16, 2006, 6:00 AM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2006, 3:37 PM CST (21:37 UTC)
- In effect from
- Mar 16, 2006, 6:00 AM CST
- Expired
- Mar 16, 2006, 9:34 AM CST
- In force
- 4 hr
- Issued by
- NWS Des Moines, IA
Counties Black Hawk County, IA, Bremer County, IA, Butler County, IA, Cerro Gordo County, IA, Emmet County, IA, Franklin County, IA, Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 140 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.6 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDMX 152137 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 337 PM CST WED MAR 15 2006 ...SIGNIFICANT WINTER STORM TO IMPACT NORTHERN IOWA... .LOW PRESSURE OVER WESTERN KANSAS AND NEBRASKA WILL REACH THE MISSOURI RIVER VALLEY TONIGHT AND THEN MOVE ACROSS CENTRAL IOWA ON THURSDAY. SNOW IS EXPECTED TO DEVELOP TONIGHT OVER MUCH OF NORTHERN IOWA AND CONTINUE THROUGH THURSDAY. SOME OF THE SNOW MAY BE HEAVY AT TIMES ESPECIALLY BETWEEN MIDNIGHT TONIGHT AND NOON ON THURSDAY. INCREASING NORTH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ON THURSDAY WILL PRODUCE BLOWING AND DRIFTING SNOW. IAZ004>007-015>017-027-028-160545- /O.UPG.KDMX.WS.A.0002.060316T0000Z-060317T0000Z/ /O.NEW.KDMX.WS.W.0002.060316T0600Z-060317T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- BUTLER-BREMER- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...ALLISON...WAVERLY 337 PM CST WED MAR 15 2006 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL DEVELOP ACROSS THE AREA LATE THIS EVENING AND WILL CONTINUE INTO THE DAY ON THURSDAY. SNOW WILL BE HEAVY AT TIMES WITH SNOWFALL RATES OF ONE TO TWO INCHES PER HOUR POSSIBLE AT TIMES. TOTAL SNOWFALL OF 5 TO 9 INCHES IS EXPECTED ACROSS THE WARNED AREA BY THURSDAY AFTERNOON. IN ADDITION...INCREASING NORTH WINDS ON THURSDAY OF 15 TO 25 MPH WITH HIGHER GUSTS WILL PRODUCING BLOWING AND DRIFTING OF SNOW AND MAY KEEP VISIBILITIES REDUCED TO ONE MILE OR LESS IN THE AFTERNOON DESPITE THE SNOW BEGINNING TO TAPER OFF. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IAZ024>026-039-160545- /O.UPG.KDMX.WS.A.0002.060316T0600Z-060317T0000Z/ /O.NEW.KDMX.WS.W.0002.060316T0600Z-060317T0000Z/ HUMBOLDT-WRIGHT-FRANKLIN-BLACK HAWK- INCLUDING THE CITIES OF...HUMBOLDT...CLARION...HAMPTON...WATERLOO 337 PM CST WED MAR 15 2006 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW...POSSIBLE MIXED WITH SLEET OR FREEZING RAIN EARLY...WILL DEVELOP ACROSS THE AREA LATE THIS EVENING AND WILL CONTINUE INTO THE DAY ON THURSDAY. SNOW WILL BE HEAVY AT TIMES WITH SNOWFALL RATES OF ONE TO TWO INCHES PER HOUR POSSIBLE AT TIMES. TOTAL SNOWFALL OF 4 TO 8 INCHES IS EXPECTED ACROSS THE AREA BY THURSDAY AFTERNOON. IN ADDITION...INCREASING NORTH WINDS ON THURSDAY OF 15 TO 25 MPH WITH HIGHER GUSTS WILL PRODUCING BLOWING AND DRIFTING OF SNOW AND MAY KEEP VISIBILITIES REDUCED TO ONE MILE OR LESS IN THE AFTERNOON DESPITE THE SNOW BEGINNING TO TAPER OFF. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IAZ023-035>038-050-160545- /O.NEW.KDMX.WW.Y.0004.060316T0600Z-060317T0000Z/ POCAHONTAS-WEBSTER-HAMILTON-HARDIN-GRUNDY-TAMA- INCLUDING THE CITIES OF...POCAHONTAS...FORT DODGE... WEBSTER CITY...ELDORA...GRUNDY CENTER...TOLEDO 337 PM CST WED MAR 15 2006 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY. A WINTERY MIX OF PRECIPITATION INCLUDING RAIN...FREEZING RAIN...SNOW AND SLEET IS EXPECTED TO DEVELOP ACROSS THE ADVISORY AREA LATE THIS EVENING AND CONTINUE TONIGHT BEFORE CHANGING TO ALL SNOW EARLY THURSDAY MORNING. MINOR ICE ACCUMULATIONS LESS THAN ONE TENTH OF AN INCH ARE POSSIBLE TONIGHT. SNOWFALL ACCUMULATIONS OF 1 TO 4 INCHES ARE POSSIBLE BY THURSDAY AFTERNOON. IN ADDITION...INCREASING NORTH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ON THURSDAY MAY CAUSE BLOWING AND DRIFTING OF SNOW. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ DONAVON
4 follow-up statements
000 WWUS43 KDMX 160300 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 900 PM CST WED MAR 15 2006 ...SIGNIFICANT WINTER STORM TO IMPACT NORTHERN IOWA... .LOW PRESSURE OVER WESTERN KANSAS AND NEBRASKA WILL REACH THE MISSOURI RIVER VALLEY TONIGHT AND THEN MOVE ACROSS CENTRAL IOWA ON THURSDAY. SNOW IS EXPECTED TO DEVELOP AFTER MIDNIGHT OVER MUCH OF NORTHERN IOWA AND CONTINUE THROUGH THURSDAY. SOME OF THE SNOW MAY BE HEAVY AT TIMES ESPECIALLY BETWEEN 3 AM AND NOON ON THURSDAY. INCREASING NORTH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ON THURSDAY WILL PRODUCE BLOWING AND DRIFTING SNOW. IAZ004>007-015>017-024>028-039-161000- /O.CON.KDMX.WS.W.0002.060316T0600Z-060317T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-BLACK HAWK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...HUMBOLDT... CLARION...HAMPTON...ALLISON...WAVERLY...WATERLOO 900 PM CST WED MAR 15 2006 ...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY. SNOW WILL DEVELOP ACROSS THE AREA AFTER MIDNIGHT AND WILL CONTINUE INTO THE DAY ON THURSDAY. SNOW WILL BE HEAVY AT TIMES WITH SNOWFALL RATES OF ONE TO TWO INCHES PER HOUR POSSIBLE AT TIMES. TOTAL SNOWFALL OF 5 TO 9 INCHES IS EXPECTED ACROSS THE WARNED AREA BY THURSDAY AFTERNOON. IN ADDITION...INCREASING NORTH WINDS ON THURSDAY OF 15 TO 25 MPH WITH HIGHER GUSTS WILL PRODUCING BLOWING AND DRIFTING OF SNOW AND MAY KEEP VISIBILITIES REDUCED TO ONE MILE OR LESS IN THE AFTERNOON DESPITE THE SNOW BEGINNING TO TAPER OFF. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IAZ023-035>038-050-161000- /O.CON.KDMX.WW.Y.0004.060316T0600Z-060317T0000Z/ POCAHONTAS-WEBSTER-HAMILTON-HARDIN-GRUNDY-TAMA- INCLUDING THE CITIES OF...POCAHONTAS...FORT DODGE... WEBSTER CITY...ELDORA...GRUNDY CENTER...TOLEDO 900 PM CST WED MAR 15 2006 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY. A WINTERY MIX OF PRECIPITATION INCLUDING RAIN...FREEZING RAIN... SNOW AND SLEET IS EXPECTED TO DEVELOP ACROSS THE ADVISORY AREA WELL AFTER MIDNIGHT AND CONTINUE BEFORE CHANGING TO ALL SNOW EARLY THURSDAY MORNING. MINOR ICE ACCUMULATIONS LESS THAN ONE TENTH OF AN INCH ARE POSSIBLE BEFORE MORNING. SNOWFALL ACCUMULATIONS OF 1 TO 4 INCHES ARE POSSIBLE BY THURSDAY AFTERNOON. IN ADDITION...INCREASING NORTH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ON THURSDAY MAY CAUSE BLOWING AND DRIFTING OF SNOW. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ FORSTER
000 WWUS43 KDMX 161026 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 426 AM CST THU MAR 16 2006 ...SIGNIFICANT WINTER STORM TO IMPACT NORTHERN IOWA... .LOW PRESSURE CROSSING THE MISSOURI RIVER VALLEY EARLY THIS MORNING WILL TRACK ALONG THE IOWA AND MISSOURI BORDER BEFORE REACHING ILLINOIS BY THIS AFTERNOON. THIS SYSTEM WILL PRODUCE A SWATH OF RAIN AND SNOW OVER IOWA WITH HEAVY SNOW POSSIBLE OVER NORTHERN PORTIONS OF THE STATE. SLEET MAY BRIEFLY MIX WITH THE SNOW NORTH. INCREASING NORTH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL PRODUCE BLOWING AND DRIFTING SNOW LATER TODAY. IAZ004>007-015>017-024>028-039-161730- /O.EXT.KDMX.WS.W.0002.060316T1200Z-060317T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-BLACK HAWK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...HUMBOLDT... CLARION...HAMPTON...ALLISON...WAVERLY...WATERLOO 426 AM CST THU MAR 16 2006 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WINTER STORM WARNING IN IS EFFECT FROM 6 AM CST THIS MORNING UNTIL 6 PM CST THIS AFTERNOON. MODERATE TO HEAVY SNOWS ARE EXPECTED TO QUICKLY DEVELOP THIS MORNING AND LAST INTO THE EARLY AFTERNOON HOURS BEFORE DIMINISHING TO FLURIES OR LIGHT SNOW BY 300 PM. A BRIEF MIXTURE OF SLEET MAY ALSO OCCUR AT ONSET. THE SIGNIFICANT SNOW WILL NOT LAST FOR AN EXTENDED DURATION...BUT WILL BE HEAVY WHEN IT DOES FALL WITH VISIBILITIES UNDER A MILE AND SNOWFALL RATES OF AN INCH PER HOUR OR GREATER. TOTAL ACCUMULATIONS WILL GENERALLY BE FROM FIVE TO SIX INCHES...BUT ISOLATED SPOTS MAY REACH SEVEN INCHES. IN ADDITION...INCREASING NORTH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL PRODUCING BLOWING AND DRIFTING OF SNOW THROUGH THE DAYLIGHT HOURS. THIS MAY KEEP VISIBILITIES REDUCED TO A MILE OR LESS IN THE AFTERNOON DESPITE THE SNOW BEGINNING TO TAPER OFF. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. SNOW AND BLOWING SNOW ARE THE PRIMARY CONCERNS IN THIS INSTANCE. TRAVEL CONDITIONS WILL DETERIORATE RAPDILY LATER THIS MORNING WITH HAZARDOUS DRIVING LIKELY THROUGHOUT THE DAY. BLOWING AND DRIFTING WILL ESPECIALLY BE A PROBLEM ON WEST TO EAST ROADS. $$ IAZ023-035>038-050-161730- /O.EXT.KDMX.WW.Y.0004.060316T1200Z-060317T0000Z/ POCAHONTAS-WEBSTER-HAMILTON-HARDIN-GRUNDY-TAMA- INCLUDING THE CITIES OF...POCAHONTAS...FORT DODGE... WEBSTER CITY...ELDORA...GRUNDY CENTER...TOLEDO 426 AM CST THU MAR 16 2006 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 6 AM CST UNTIL 6 PM CST THIS AFTERNOON. A RAIN AND SNOW MIXTURE WILL QUICKLY DEVELOP THIS MORNING AND THEN RAPIDLY SWITCH OVER TO ALL SNOW. THE SNOW WILL NOT LAST FOR AN EXTENDED DURATION...DIMINISHING TO LIGHT SNOW OR FLURRIES DURING THE AFTERNOON...BUT MAY BE HEAVY AT TIMES WITH AMOUNTS FROM 2 TO 5 INCHES. IN ADDITION...INCREASING NORTH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ON THURSDAY MAY CAUSE BLOWING AND DRIFTING SNOW. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. SNOW AND BLOWING SNOW WILL BE THE PRIMARY CONCERNS IN THIS INSTANCE. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...USING CAUTION WHILE DRIVING. $$ SMALL
000 WWUS43 KDMX 161534 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 934 AM CST THU MAR 16 2006 ...WINTER STORM WARNING HAS BEEN DOWNGRADED... .LOW PRESSURE CONTINUES TO TRACK ACROSS SOUTHERN IOWA HOWEVER WARM AIR HAS WRAPPED WELL NORTH INTO THE SYSTEM LIMITING SNOWFALL AMOUNTS ACROSS MUCH OF THE REGION. SOME ACCUMULATING SNOWFALL IS STILL ANTICIPATED BY THIS AFTERNOON. IAZ004>007-015>017-024>028-039-162345- /O.CAN.KDMX.WS.W.0002.000000T0000Z-060317T0000Z/ /O.NEW.KDMX.WW.Y.0005.060316T1534Z-060317T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-BLACK HAWK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...HUMBOLDT... CLARION...HAMPTON...ALLISON...WAVERLY...WATERLOO 934 AM CST THU MAR 16 2006 ...WINTER STORM WARNING IS CANCELLED... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE WINTER STORM WARNING HAS BEEN CANCELLED. SNOW CAN STILL BE EXPECTED TODAY WITH ACCUMULATIONS OF 1 TO 4 INCHES EXPECTED. SOME RAIN AND FREEZING RAIN REMAINS POSSIBLE THIS MORNING EAST OF INTERSTATE 35 BEFORE THE PRECIPITATION TRANSITIONS TO SNOW. ONLY MINOR ICE ACCUMULATIONS ARE EXPECTED. IN ADDTION...NORTH WINDS WILL INCREASE TODAY AND WILL CAUSE BLOWING AND DRIFTING OF ANY SNOWFALL THAT DOES OCCUR. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ023-035>038-050-161645- /O.CAN.KDMX.WW.Y.0004.000000T0000Z-060317T0000Z/ POCAHONTAS-WEBSTER-HAMILTON-HARDIN-GRUNDY-TAMA- INCLUDING THE CITIES OF...POCAHONTAS...FORT DODGE... WEBSTER CITY...ELDORA...GRUNDY CENTER...TOLEDO 934 AM CST THU MAR 16 2006 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WINTER WEATHER ADVISORY. LIGHT RAIN AND SNOW CAN BE EXPECTED TODAY HOWEVER SNOWFALL ACCUMULATIONS ARE EXPECTED TO BE BELOW 2 INCHES. SOME MINOR BLOWNING SNOW IS POSSIBLE THIS AFTERNOON AS NORTH WINDS INCREAST TO 15 TO 25 MPH WITH HIGHER GUSTS. $$ DONAVON
000 WWUS43 KDMX 161616 CCA WSWDMX URGENT - WINTER WEATHER MESSAGE...CORRECTED WORDING NATIONAL WEATHER SERVICE DES MOINES IA 934 AM CST THU MAR 16 2006 ...WINTER STORM WARNING HAS BEEN DOWNGRADED... .LOW PRESSURE CONTINUES TO TRACK ACROSS SOUTHERN IOWA HOWEVER WARM AIR HAS WRAPPED WELL NORTH INTO THE SYSTEM LIMITING SNOWFALL AMOUNTS ACROSS MUCH OF THE REGION. SOME ACCUMULATING SNOWFALL IS STILL ANTICIPATED BY THIS AFTERNOON. IAZ004>007-015>017-024>028-039-162345- /O.CAN.KDMX.WS.W.0002.000000T0000Z-060317T0000Z/ /O.NEW.KDMX.WW.Y.0005.060316T1534Z-060317T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-BLACK HAWK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...HUMBOLDT... CLARION...HAMPTON...ALLISON...WAVERLY...WATERLOO 934 AM CST THU MAR 16 2006 ...WINTER STORM WARNING IS CANCELLED... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE WINTER STORM WARNING HAS BEEN CANCELLED. SNOW CAN STILL BE EXPECTED TODAY WITH ACCUMULATIONS OF 1 TO 4 INCHES EXPECTED. SOME RAIN AND FREEZING RAIN REMAINS POSSIBLE THIS MORNING EAST OF INTERSTATE 35 BEFORE THE PRECIPITATION TRANSITIONS TO SNOW. ONLY MINOR ICE ACCUMULATIONS ARE EXPECTED. IN ADDTION...NORTH WINDS WILL INCREASE TODAY AND WILL CAUSE BLOWING AND DRIFTING OF ANY SNOWFALL THAT DOES OCCUR. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ023-035>038-050-161645- /O.CAN.KDMX.WW.Y.0004.000000T0000Z-060317T0000Z/ POCAHONTAS-WEBSTER-HAMILTON-HARDIN-GRUNDY-TAMA- INCLUDING THE CITIES OF...POCAHONTAS...FORT DODGE... WEBSTER CITY...ELDORA...GRUNDY CENTER...TOLEDO 934 AM CST THU MAR 16 2006 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WINTER WEATHER ADVISORY. LIGHT RAIN AND SNOW CAN BE EXPECTED TODAY HOWEVER SNOWFALL ACCUMULATIONS ARE EXPECTED TO BE BELOW 2 INCHES. SOME MINOR BLOWNING SNOW IS POSSIBLE THIS AFTERNOON AS NORTH WINDS INCREASE TO 15 TO 25 MPH WITH HIGHER GUSTS. $$ DONAVON
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this winter storm warning went out at Mar 15, 3:15 PM CST, 22 minutes earlier.
Area forecast discussion, Mar 15, 3:15 PM CST, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 315 PM CST WED MAR 15 2006 .SHORT TERM... PRIMARY FORECAST CONCERN CONTINUES TO BE THE APPROACHING WINTER STORM FROM THE WEST. DIFFERENCES STILL REMAIN WITH THE 12Z MODEL RUNS WITH THE NAM FURTHEST TO THE NORTH...THE GFS THE MIDDLE OF THE ROAD AND THE EUROPEAN MODELS TO THE SOUTH. 12Z 850 MB UPPER AIR ANALYSIS SHOWS DRY AIR EXTENDING INTO INTO THE TEXAS PANHANDLE WITH RIDGE OF HIGH PRESSURE AND VERY DRY AIR LINGERING OVER IOWA. MID LEVEL MOISTURE HAS BEGUN TO STREAM BACK TO THE NORTH THIS AFTERNOON AS DEVELOPING LOW PRESSURE GETS ORGANIZED OVER NORTHEAST COLORADO. 850 MB ANALYSIS ALSO REVEALED A WEDGE OF WARM AIR EXTENDING INTO MONTANA WITH THE ZERO C LINE MOVING INTO CENTRAL IA TONIGHT. HAVE SIDED WITH THE MIDDLE OF THE ROAD GFS...THOUGH QUICK GLANCE AT THE 18Z NAM SHOWS IT COMING INTO LINE WITH THE GFS SOLUTION. STRONG 290-295K ISENTROPIC LIFT DEVELOPS AFTER 00Z TONIGHT WITH THE FIRST SEVERAL HOURS BEING SPENT ON SATURATION THEN EXPECT PRECIPITATION TO BEGIN TO DEVELOP AND EXPAND. HAVE MAINLY SNOW ACROSS THE NORTH WITH A BAND OF MIXED PRECIPITATION BETWEEN HIGHWAYS 20 AND 30 AND RAIN TO THE SOUTH. EXPECT SNOW TO BECOME HEAVY AT TIMES ACROSS THE NORTH BETWEEN 06Z AND 18Z WITH BLOWING SNOW BECOMING A FACTOR THURSDAY MORNING. HAVE PLACED THE HEAVIEST SNOW ALONG AND NORTH OF THE GFS 700-600MB TROWAL AXIS WITH 6 TO 9 INCHES EXPECTED IN THIS REGION. MODEL CROSS SECTIONS SUGGESTS BANDED PRECIPITATION AND CONVECTIVE SNOWBANDS MAY BE POSSIBLE ACROSS THIS AREA. CONVECTIVE INSTABILITY STILL APPEARS POSSIBLE ALONG INTERSTATE OVERNIGHT AND EARLY THURSDAY BUT AT THIS TIME HAVE KEPT THUNDER MENTION OUT. WILL ISSUE A WINTER STORM WARNING FOR REGION OF HEAVIEST SNOW WITH A WINTER WEATHER ADVISORY BUFFER FOR THE THE MIXED PRECIPITATION REGION. .LONG TERM... LOOKS LIKE THE PROGRESSIVE PATTERN WITH SGFNT TROFS CONTINUES THROUGH THE XTENDED PD. AFTER THIS UPCOMING EVENT MOVS OUT...SHORTWAVE RDGG BUILDS OVR THE UPR MIDWEST THRU 12Z SUN WHICH IS WELL MATCHED THRU 96HR IN THE GFS AND ECMWF. NO WX PER SE IN THAT TIME FRAME WITH 30S AND 40S. BY 12Z MON THE GFS IS BECOMES 6-12HR FASTER THAN THE EC WITH S/W RDGG HOLDING TIGHT OVRHD. BY 12Z TUE...THE EC IS PROBABLY 12-18HRS SLOWER WITH INCLEMENT WX OVERSPRDG THE CWA BY THEN. HENCE...I HAVE PULLED BACK ON THE EWD EXPANSION OF THE PCPN ACRS THE CWA FOR THE START OF NXT WEEK DUE TO THE AFOREMENTIONED SLOWER PROGRESSION PLUS...THE LOCATION OF A PERSISTENT GREAT LAKES SFC HIGH. WHEN PCPN DOES OCCUR...IT WL BE SNOW FOR THE MOST PART. HOWEVER THE EC DOES BRING UP THE H8 ZERO LN TO THE SOUTHERN BORDER WHICH SUPPORTS SOME MENTION OF RAIN/SNOW THERE. && .DMX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY FOR GRUNDY-HAMILTON-HARDIN-POCAHONTAS-TAMA-WEBSTER. WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY FOR BLACK HAWK-BREMER-BUTLER-CERRO GORDO-EMMET-FRANKLIN-HANCOCK- HUMBOLDT-KOSSUTH-PALO ALTO-WINNEBAGO-WORTH-WRIGHT. WINTER STORM WATCH FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT FOR BREMER-BUTLER-CERRO GORDO-EMMET-HANCOCK-KOSSUTH-PALO ALTO-WINNEBAGO-WORTH. && DONAVON/MYERS
Hazardous weather outlook, Mar 15, 5:34 AM CST, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 534 AM CST WED MAR 15 2006 IAZ004>007-015>017-023>028-035>039-050-161200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-TAMA- 534 AM CST WED MAR 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL IOWA...ALONG AND NORTH OF A POCAHONTAS TO TAMA LINE. .DAY ONE...TODAY AND TONIGHT SNOW IS EXPECTED TO DEVELOP DURING THE EVENING HOURS CONTINUING OVERNIGHT. ANYWHERE FROM ONE TO FOUR INCHES OF SNOW IS ANTICIPATED THROUGH DAYBREAK THURSDAY. THE SNOW MAY BE HEAVY AT TIMES...WITH VISIBILITIES REDUCED TO LESS THAN A MILE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW MAY LINGER THROUGH AT LEAST THURSDAY MORNING WITH ADDITIONAL AMOUNTS FROM ONE TO THREE INCHES POSSIBLE...MAKING STORM TOTALS FROM TWO TO SEVEN INCHES. THE HIGHEST ACCUMULATIONS SHOULD OCCUR ALONG AND NORTH OF AN EMMETSBURG TO WAVERLY LINE. THE EXACT TRACK OF THE STORM IS STILL UNCERTAIN HOWEVER...SO SEVERAL INCHES MORE OR LESS OF THESE EXPECTATIONS MAY OCCUR. REGARDLESS OF HOW MUCH SNOW FALLS...BLOWING AND DRIFTING COULD BE A PROBLEM THURSDAY AS NORTH WINDS INCREASE TO 15 TO 25 MPH WITH GUSTS EVEN HIGHER. .SPOTTER INFORMATION STATEMENT... WHILE SPOTTER ACTIVATION WILL NOT BE NEEDED...SNOWFALL AMOUNTS ARE ALWAYS APPRECIATED AND ENCOURAGED. IAZ033-034-044>049-057>062-070>075-081>086-092>097-161200- SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-AUDUBON- GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN- MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 534 AM CST WED MAR 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SMALL
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 4:20 AM CST | Winter Storm Watch | DMX | Black Hawk, Bremer, Butler, Cerro Gordo, Emmet, Franklin and 7 more | 11 hr |
| Mar 15, 3:37 PM CST | Winter Weather Advisory | DMX | Grundy, Hamilton, Hardin, Pocahontas, Tama, Webster | 19 hr |
Nearby
Winter Storm Warnings in Iowa, 2006Every winter storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.